MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3546001
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Local Reaction (2035); Deformity/ Disfigurement (2360); Impaired Healing (2378); Swollen Lymph Nodes/Glands (4432)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Future explant date: (b)(6) 2021.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old african american female who had 600cc mentor memorygel breast implants placed experienced bilateral rupture post procedure.The left sided device was replaced with a new had 600cc mentor memorygel breast implant due to rupture in (b)(6) 2020.The right implant was found to be ruptured on (b)(6) 2021.This implant is scheduled for explant on (b)(6) 2021.This report relates to the right prosthesis.See 1645337-2021-12568 for contralateral prosthesis report.
 
Additional Manufacturer Narrative
The impacted product was received by the failure analysis lab on march 14, 2022.The investigation of the returned device was completed by the failure analysis lab on april 4, 2022.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.As the authorization form for examination was not received the product evaluation lab couldn´t identify a conclusion due to the specific nature of this rupture.The evaluation was limited to non-destructive testing.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on april 14, 2022.In addition to the bilateral ruptures reported initially, the patient also experienced bilateral impaired wound healing, bilateral ptosis, bilateral local reaction, bilateral lymphadenopathy, right sided capsular contracture, right sided rupture, and left sided breast mass.The right sided rupture and bilateral local reaction was detected through magnetic resonance imaging.The presence of peri implant effusion was noted.The lymphadenopathy was noted through ultrasound which detected prominent lymph nodes.The ultrasound also detected a benign breast mass on the left side.This report relates to the right prosthesis.The bilateral rupture and bilateral wound healing relate to the left sided implant explanted on (b)(6) 2020.The bilateral ptosis, bilateral local reaction, bilateral lymphadenopathy, and left sided breast mass relate to the left sided implant placed on (b)(6) 2020.This device was reported under 1645337-2022-05238.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on february 15, 2022.The explant date was clarified to be (b)(6) 2022.Additional information was received on march 4, 2022.Replacement with 525cc mentor memorygel breast implants was performed with explant.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on november 16, 2021.The explant date was rescheduled to (b)(6) 2022.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation summary was updated on may 11, 2022.H6 (investigation findings) has been updated.The following analysis has been added: a microscopic examination was performed, and the cause of the tear could not be identified.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12797704
Report Number1645337-2021-12569
Device Sequence Number20263502
Product Code FTR
UDI-Device Identifier00081317000945
UDI-Public00081317000945
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2020
Device Model Number3546001
Device Catalogue Number3546001
Device Lot Number6994400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/16/2021
02/15/2022
03/14/2022
04/14/2022
05/11/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date12/06/2021
03/10/2022
04/05/2022
05/07/2022
06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American